Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal bleeding and stomach cramps while on Depo shots?

Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 2977 Questions

default
Posted on Tue, 6 Sep 2016 in Women's Health
Question: I've been on depo for ten months now never bleed and the other day I had cramps n bleed then the next day nothing what is wrong
doctor
Answered by Dr. Soumya 33 minutes later
Brief Answer:
Takes time to start regular bleeding

Detailed Answer:
Hi,

I understand your concerns.

You have been on prolonged suppression of menstrual cycle with these Depot injections. It takes time for menstrual cycle to resume normally.

You are likely to have such short bleeding days for couple of more cycles. This is due to hormonal status normalizing after effect of Depot.

Such variation is common and I don't see any reason to worry about it.
Let me know if you need anymore help.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on